MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85414
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Report received stated that a physician implanted an icast stent in a patient that the stents expiration date had expired.The stent was implanted in the subclavian and the patient is reported to be in stable condition.
 
Additional Manufacturer Narrative
Analysis: the details of the complaint provided by the institution state that the product had been implanted after the product had expired.The lot number of the device was not provided.The label on the front of the box and the front of the packed pouch within the box both have the expiration date and lot number provided.Without the product lot number a review of the device history records cannot be conducted including the sterility records.Atrium medical corporation only releases product that has met all quality and performance requirements.The product once purchased by the institution is no longer tracked by atrium medical corporation.The handling and storage of the product is the responsibility of the institution.Atrium medical corporation cannot guarantee the performance or the sterility after the product has expired.The hospital did not report the lot number but did report the expiration date.Ln this case the product had expired on 29 jan 2020.The procedure conducted that used the expired icast covered stent was performed on (b)(6) 2020.Summary/conclusion: based on the review of the complaint details the product was used after the expiration date and is considered user error.The instructions for use clearly state the following: ifu aw010835 rev aa.¿precaution # 7.The device is provided sterile, for one procedure only.Do not re-sterilize.Use prior to the expiration date noted on the package h3 other text : product not available for return.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key9744028
Report Number3011175548-2020-00313
Device Sequence Number14067464
Product Code JCT
UDI-Device Identifier00650862854145
UDI-Public00650862854145
Combination Product (Y/N)N
Initial Reporter StatePA
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/29/2020
Device Model Number85414
Device Catalogue Number85414
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer04/03/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;